Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are nausea and dizziness symptoms of pregnancy?

I had unprotected sex on August 15th ,however he did not ejaculate inside of me, and then at about 11am the next day I took the first dose of emergency contraceptive (it was combined birth control , Orgestrel, 2 pills and then 2 more 12 hours later) what I m hoping was my period came on August 22 (my period in July was on the 20th so its around the same time) it was a normal flow, heavy with lots of medium-large clots, but seemed a day or two shorter than normal . I was sure I was in the clear until I read about implantation and decidual bleeding . Now I am unsure and my expected period is due tomorrow (September 24) but so far no signs of it . as for symptoms.. I had one day when I was super nauseas and dizzy but I was also really dehydrated and the feeling went away after drinking water. I had tender breasts 5 days before my bleeding in August and it came back about 4 days ago but is going away again (I commonly get sore breasts during menstruation) bloated but im unsure about it because I heard it could be caused by many things. and fatigue im unsure about because im prescribed adderall and usually when it wears off I get mellow and lazy And before my bleeding episode in August I peed frequently (that s common for me before a period) and I peed almost hourly exactly four times (from 11am-4pm) but I drank more water than im used to 3 bottles actually . Does it sound like im pregnant or just paranoid ?? Please help .
Mon, 19 Sep 2016
Report Abuse
OBGYN 's  Response
Hello, and I hope I can help you today.

If you got a period after unprotected encounter, and took emergency contraception, you are not pregnant. Furthermore, the hormones in the emergency contraceptive made your period shorter this month, which is another sign that the medication worked successfully.

Many of the side effects of the morning after pill can also mimic pregnancy symptoms. So it is not unusual to have bloating, breast tenderness, and other symptoms women commonly associate with pregnancy.

"Implantation bleeding" is actually a medical myth. 15 percent of women bleed during early pregnancy, and if the bleeding occurs before you actually miss your real period, people assume it is due to implantation. But most women do not bleed at all from the moment they conceive, and missing their period is the first sign of pregnancy.

So you do not need to worry about pregnancy as you have all the signs that you got a period and did not conceive.

I hope I was able to adequately answer your question today, and that my advice was helpful.

Best wishes,

Dr. Brown
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I am 16 years old. And I don t know what to do. I made a very stupid decision and had unprotected sex for the first time about 15/16 days ago....